Alert archive / Virginia / Freeze Warnings in 2007

Freeze Warning 4, NWS Blacksburg, VA

April 8, 200723 counties in Virginia; 6 counties in North Carolina

NWS Blacksburg, VA issued this freeze warning at Apr 8, 2007, 4:05 AM EDT for 23 counties in Virginia; 6 counties in North Carolina. It took effect at Apr 9, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 4:05 AM EDT (08:05 UTC)
In effect from
Apr 9, 2007, 12:00 AM EDT
Expired
Apr 9, 2007, 9:00 AM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
All 29 counties

Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 080805
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 AM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.DESPITE FAIRLY STRONG WINDS OVERNIGHT...TEMPERATURES HAVE DROPPED
WELL BELOW FREEZING FOR MOST LOCATIONS EARLY THIS MORNING AND
WILL NOT RISE BACK ABOVE FREEZING UNTIL MID MORNING. HIGH PRESSURE
OVER THE AREA TONIGHT WILL BRING LIGHTER WINDS AND CLEAR TO PARTLY
CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL
BELOW FREEZING TONIGHT IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON
HAD BEGUN EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-081430-
/O.UPG.KRNK.FZ.A.0002.070409T0400Z-070409T1300Z/
/O.NEW.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
/O.CON.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
405 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING.
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED ANOTHER FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

WELL BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT
INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN
THE MID 20S...IS EXPECTED. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JJ
5 follow-up statements
000 
WWUS71 KRNK 081343
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 AM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID ATLANTIC
REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY
SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW
FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN
EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-082145-
/O.EXP.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/
/O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
943 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM EDT THIS
MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM EDT MONDAY.

TEMPERATURES WILL RISE ABOVE FREEZING ACROSS THE VIRGINIA AND
NORTH CAROLINA PIEDMONT AND FOOTHILLS BY 1000 AM EDT THIS
MORNING...SO THE FREEZE WARNING FOR THIS AREA WILL BE ALLOWED TO
EXPIRE AS SCHEDULED AT 1000 AM EDT. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO
SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID
20S...IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF 
DAYS.

$$

WERT
000 
WWUS71 KRNK 082026
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID
ATLANTIC REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO
PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN
DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE
GROWING SEASON HAD BEGUN EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-090430-
/O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
426 PM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO
SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID
20S...IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF
DAYS.

$$

HYSELL
000 
WWUS71 KRNK 082030
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID
ATLANTIC REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO
PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN
DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE
GROWING SEASON HAD BEGUN EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-091300-
/O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
430 PM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO
SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE
MID 20S...IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF
DAYS.

$$

HYSELL
000 
WWUS71 KRNK 090751
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 AM EDT MON APR 9 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN MONDAY NIGHT...

.SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC REGION
TODAY AND TONIGHT BRINGING LIGHT WINDS AND CLEAR TO PARTLY CLOUDY
SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW
FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN
EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-091600-
/O.NEW.KRNK.FZ.W.0005.070410T0400Z-070410T1400Z/
/O.CON.KRNK.FZ.W.0004.000000T0000Z-070409T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
351 AM EDT MON APR 9 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

SUB-FREEZING TEMPERATURES WERE OCCURRING THIS MORNING OVER THE
LOWER ELEVATIONS OF VIRGINIA AND NORTH CAROLINA...AND ARE
EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING. TEMPERATURES IN
THE MID 20S TO NEAR 30...ARE EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST SEVERAL DAYS.

$$
000 
WWUS71 KRNK 091237
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 AM EDT MON APR 9 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC REGION
TODAY AND TONIGHT BRINGING LIGHT WINDS AND CLEARING SKIES. THIS
WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN
THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST
NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS
YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-092100-
/O.EXP.KRNK.FZ.W.0004.000000T0000Z-070409T1300Z/
/O.CON.KRNK.FZ.W.0005.070410T0400Z-070410T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
837 AM EDT MON APR 9 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING AS
TEMPERATURES CLIMB BACK ABOVE FREEZING ACROSS THE VIRGINIA AND
NORTH CAROLINA FOOTHILLS AND PIEDMONT. A FREEZE WARNING REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY.

SUB-FREEZING TEMPERATURES OCCURRED THIS MORNING OVER THE LOWER
ELEVATIONS OF VIRGINIA AND NORTH CAROLINA...AND ARE EXPECTED AGAIN
LATE TONIGHT INTO TUESDAY MORNING WITH TEMPERATURES IN THE MID 20S
TO NEAR 30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST SEVERAL
DAYS.

$$

WERT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:35 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 8, 3:35 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EDT SUN APR 8 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...

WINDS HAVE FINALLY LIGHTENED UP MOST LOCATIONS EARLY THIS
MORNING...AND THAT HAS ALLOWED TEMPERATURES TO DROP INTO THE 20S
ACROSS MOST OF THE FOOTHILLS AND PIEDMONT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 900 AM THIS MORNING FOR THOSE AREAS.

SATELLITE WATER VAPOR SHOWS A SPLIT FLOW ACROSS THE U.S. WITH THE
FORECAST AREA IN THE CONFLUENT FLOW BETWEEN THE NORTHERN AND
SOUTHERN STREAMS. THERE IS ENOUGH MOISTURE REMAINING FOR SNOW
SHOWERS TO CONTINUE TO DEVELOP IN THE WESTERLY FLOW INTO THE
MOUNTAINS. THE FLOW BACKS A BIT TODAY AND THE LOW LEVEL MOISTURE
SHIFTS A LITTLE NORTH...SO IT LOOKS LIKE SNOW SHOWER ACTIVITY WILL
BE CONFINED TO THE WESTERN SLOPES AREA OF SOUTHEAST WEST VIRGINIA.
A WEAK SHORT WAVE MOVING IN THE NORTHERN STREAM IS EVIDENT OVER SOUTH
DAKOTA AT THIS TIME...AND THIS FEATURE MOVES RAPIDLY EASTWARD IN
THE CONFLUENT FLOW AND ACROSS WV LATE TONIGHT OR MONDAY MORNING. MODELS
DO NOT SHOW ANY PRECIP WITH THIS FEATURE AND THERE IS VERY LITTLE
MOISTURE FOR IT TO WORK WITH...BUT I HAVE KEPT A CHANCE POP ACROSS
WESTERN GREENBRIER FOR IT. REST OF THE FORECAST AREA WILL BE SOUTH
OF ITS TRACK...AND SHOULD JUST SEE SOME CLOUDS FROM IT. WITH
MOSTLY CLEAR SKIES EXCEPT FOR THE EXTREME NORTH...AND LIGHTER
WINDS TONIGHT...TEMPS WILL FALL BELOW FREEZING AGAIN FOR ALL
AREAS...SO I HAVE UPGRADED THE FREEZE WATCH FOR TONIGHT IN THE
FOOTHILLS AND PIEDMONT TO A WARNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

WITH THE PASSAGE OF THE SHORT WAVE MONDAY...I HAVE KEPT SOME LOW
POPS IN THE FAR NORTH...AND MORE CLOUDINESS...OTHERWISE WE SHOULD
SEE A DECENT WARM UP WITH WARMER AIR FINALLY MOVING IN FROM THE
WEST AND EVEN A DOWNSLOPE WIND EAST OF THE MTNS TO ADD A LITTLE
WARMING. TIMING OF THE NEXT WEATHER MAKING SYSTEM AND EVENTUAL
FRONTAL PASSAGE...STILL LOOKS TO BE LATE WED OR WED NIGHT. WITH A
SPLIT FLOW ACROSS THE U.S. MODELS ARE STRUGGLING WITH THE
PLACEMENT OF SFC LOWS AND PRECIP...SO I HAVE LEFT THE FORECAST
BEYOND TUESDAY AS IS...WITH FAIRLY HIGH POPS LATE TUE NIGHT
THROUGH WED NIGHT.

&&

.FIRE WEATHER...

RELATIVE HUMIDITIES WILL BE QUITE LOW EAST OF THE MOUNTAINS THIS
AFTERNOON...AS QUITE DRY AIR IS EXPECTED TO MIX TO THE
SURFACE...BRINGING DEWPOINTS IN THE SINGLE DIGITS. RELATIVE
HUMIDITY LEVELS WILL DROP OFF TO AROUND 20 PERCENT IN THE
FOOTHILLS...WITH SOME TEENS IN THE PIEDMONT...WHILE MOST OF THE
MOUNTAINS WILL DROP TO BETWEEN 25 AND 30 PERCENT. WINDS WILL
PROBABLY BE BELOW RED FLAG CRITERIA...THOUGH STILL 10 TO 15 MPH
AND GUSTY. HOWEVER...THE FUELS SHOULD BE QUITE DRY...SO THE FIRE
WEATHER WATCH WILL BE LEFT AS IS...OTHER THAN PUSHING THE START
TIME TO AROUND NOON...AND THEN THE DAY SHIFT WILL HAVE TIME TO
COORDINATE WITH FIRE MANAGEMENT PERSONNEL IN VA AND NC TO SEE IF
THEY FEEL THE FUELS ARE DRY ENOUGH TO WARRANT A RED FLAG WITH
MARGINAL WINDS.

&&

.CLIMATE...

AS OF 300 AM...LYNCHBURG HAD TIED THEIR RECORD LOW FOR TODAY...AND
IT LOOKED LIKE DANVILLE AND BLUEFIELD WOULD LIKE BREAK THEIR
RECORD LOWS AS WELL. RECORD LOWS AT LYNCHBURG AND DANVILLE FOR
MONDAY WILL ALSO BE IN JEOPARDY.

LOW TEMPERATURE RECORDS FOR SUNDAY APRIL 8
ROANOKE.....25 SET IN 1990
LYNCHBURG...24 SET IN 1970
DANVILLE....26 SET IN 1961
BLUEFIELD...22 SET IN 1972
BLACKSBURG..18 SET IN 1982

LOW TEMPERATURE RECORDS FOR MONDAY APRIL 9
ROANOKE.....22 SET IN 1972
LYNCHBURG...26 SET IN 1972
DANVILLE....26 SET IN 1972
BLUEFIELD...18 SET IN 1972
BLACKSBURG..17 SET IN 1972

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR VAZ009>020-022>024-032>035-043>047-058-059.

     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VAZ019-022>024-
     032>035-043>047-058-059.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     VAZ019-022>024-032>035-043>047-058-059.

NC...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR NCZ001>006-018>020.

     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NCZ003>006-019-
     020.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NCZ003>006-019-020.

WV...NONE.
&&

SHORT TERM...JJ
LONG TERM...JJ
FIRE WEATHER...JJ
CLIMATE...JJ
Hazardous weather outlook, Apr 7, 8:35 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT SAT APR 7 2007

VAZ007-WVZ042>045-090045-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
835 PM EDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ044>047-058-059-090045-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
835 PM EDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ019-022>024-032>035-043-090045-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
835 PM EDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009>018-020-090045-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
835 PM EDT SAT APR 7 2007

...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HYSELL

Nearby

Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.